Alert archive / California / High Surf Advisories in 2007

High Surf Advisory 3, NWS San Diego, CA

February 9, 2007San Diego County, California

NWS San Diego, CA issued this high surf advisory at Feb 9, 2007, 12:46 PM PST for San Diego County, California. It took effect at Feb 11, 2007, 4:00 AM PST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2007, 12:46 PM PST (20:46 UTC)
In effect from
Feb 11, 2007, 4:00 AM PST
Expired
Feb 12, 2007, 6:00 PM PST
In force
38 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1809 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KSGX 092046
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1246 PM PST FRI FEB 9 2007

...HIGH AND DANGEROUS SURF WILL IMPACT ORANGE AND SAN DIEGO COUNTY
BEACHES SUNDAY THROUGH MONDAY...

.A LARGE WEST SWELL GENERATED BY A STORM IN THE CENTRAL NORTHERN
PACIFIC WILL BEGIN TO MOVE INTO THE COASTAL WATERS SATURDAY
NIGHT. THE SWELL WILL INCREASE THROUGH SUNDAY AND THEN DECREASE
MONDAY.

CAZ042-043-101000-
/O.NEW.KSGX.SU.Y.0003.070211T1200Z-070213T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
1246 PM PST FRI FEB 9 2007

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 6 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 6 PM PST
MONDAY. 

A LARGE WEST SWELL WILL BEGIN TO MOVE INTO THE COASTAL WATERS
SATURDAY NIGHT. THE DIRECTION OF THE SWELL IS FORECAST TO BE 285
DEGREES WITH A PERIOD OF 16 SECONDS. LARGE SURF IS EXPECTED TO
ARRIVE SUNDAY MORNING AT ORANGE AND SAN DIEGO COUNTY BEACHES. THE
SURF IS FORECAST TO INCREASE TO 5 TO 7 FEET WITH SETS TO 9 FEET
IN SAN DIEGO COUNTY WITH ABOUT ONE FOOT LOWER IN ORANGE COUNTY.
THE SURF WILL INCREASE THROUGH SUNDAY AFTERNOON...PEAKING IN THE
EVENING AND THEN SUBSIDE MONDAY.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE
TO THE POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

WHITLOW
8 follow-up statements
000 
WHUS46 KSGX 100946
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
146 AM PST SAT FEB 10 2007

...HIGH AND DANGEROUS SURF WILL IMPACT ORANGE AND SAN DIEGO
COUNTY BEACHES SUNDAY THROUGH MONDAY...

.A LARGE WEST SWELL GENERATED BY A STORM IN THE CENTRAL NORTHERN
PACIFIC WILL BEGIN TO MOVE INTO THE COASTAL WATERS SATURDAY
NIGHT. THE SWELL WILL INCREASE THROUGH SUNDAY...AND THEN DECREASE
MONDAY NIGHT.

CAZ042-043-102215-
/O.CON.KSGX.SU.Y.0003.070211T1200Z-070213T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
146 AM PST SAT FEB 10 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 6 PM
PST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 6 PM
PST MONDAY. 

A LARGE WEST SWELL WILL BEGIN TO MOVE INTO THE COASTAL WATERS
SATURDAY NIGHT. THE DIRECTION OF THE SWELL IS FORECAST TO BE
280 DEGREES WITH A PERIOD OF 16 SECONDS. LARGE SURF IS EXPECTED TO
ARRIVE SUNDAY MORNING AT ORANGE AND SAN DIEGO COUNTY BEACHES. THE
SURF IS FORECAST TO INCREASE TO 5 TO 7 FEET WITH SETS TO 9 FEET IN
SAN DIEGO COUNTY WITH ABOUT ONE FOOT LOWER IN ORANGE COUNTY. THE
SURF WILL INCREASE THROUGH SUNDAY AFTERNOON...PEAKING IN THE
EVENING...REMAIN HIGH THROUGH MONDAY...THEN BEGIN TO SUBSIDE.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE
DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

JAD
000 
WHUS46 KSGX 102146
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
146 PM PST SAT FEB 10 2007

...HIGH AND DANGEROUS SURF WILL IMPACT ORANGE AND SAN DIEGO
COUNTY BEACHES SUNDAY THROUGH MONDAY...

.A LARGE WEST SWELL GENERATED BY A STORM IN THE CENTRAL NORTHERN
PACIFIC WILL BEGIN TO MOVE INTO THE COASTAL WATERS TONIGHT. THE
SWELL WILL INCREASE THROUGH SUNDAY...AND THEN DECREASE MONDAY
NIGHT.

CAZ042-043-111015-
/O.CON.KSGX.SU.Y.0003.070211T1200Z-070213T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
146 PM PST SAT FEB 10 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 6 PM
PST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 6 PM
PST MONDAY. 

A LARGE WEST SWELL WILL BEGIN TO MOVE INTO THE COASTAL WATERS
TONIGHT. THE DIRECTION OF THE SWELL IS FORECAST TO BE 280 DEGREES
WITH A PERIOD OF 16 SECONDS. LARGE SURF IS EXPECTED TO ARRIVE
SUNDAY MORNING AT ORANGE AND SAN DIEGO COUNTY BEACHES. THE SURF IS
FORECAST TO INCREASE TO 5 TO 7 FEET WITH SETS TO 9 FEET IN SAN
DIEGO COUNTY WITH ABOUT ONE FOOT LOWER IN ORANGE COUNTY. THE SURF
WILL INCREASE THROUGH SUNDAY AFTERNOON...PEAKING IN THE
EVENING...REMAIN HIGH THROUGH MONDAY...THEN BEGIN TO SUBSIDE.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE
DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

WHITLOW
000 
WHUS46 KSGX 111001
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
201 AM PST SUN FEB 11 2007

...HIGH AND DANGEROUS SURF WILL IMPACT ORANGE AND SAN DIEGO
COUNTY BEACHES THROUGH MONDAY...

.A LARGE WEST SWELL GENERATED BY A STORM IN THE CENTRAL NORTHERN
PACIFIC WILL MOVE INTO THE COASTAL WATERS TODAY...PEAK THIS
EVENING...THEN BEGIN TO SLOWLY DECREASE MONDAY AFTERNOON.

CAZ042-043-112200-
/O.CON.KSGX.SU.Y.0003.070211T1200Z-070213T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
201 AM PST SUN FEB 11 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY...

A LARGE WEST SWELL WILL BRING HIGH SURF TODAY. BUOY DATA SHOWS A
WEST SWELL DIRECTION OF 280 DEGREES WITH A LONG WAVE PERIOD OF 16
SECONDS APPROACHING THE SOUTHERN CALIFORNIA COAST. SURF WILL
BUILD TO 4 TO 6 FEET AT ORANGE COUNTY BEACHES WITH MAX SETS TO 8
FEET. THE MORE EXPOSED SAN DIEGO COUNTY BEACHES WILL SEE THE SURF
INCREASE TO 5 TO 7 FEET WITH SETS TO 10 FEET SOUTH OF LA JOLLA.
THE HIGH SURF WILL CONTINUE INTO MONDAY MORNING...THEN SLOWLY
BEGIN TO SUBSIDE MONDAY AFTERNOON.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE
TO THE POWERFUL WAVES AND STRONG RIP CURRENTS.

THIS HIGH SURF EVENT WILL PRODUCE STRONG RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$

MOEDE
000 
WHUS46 KSGX 112139
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
139 PM PST SUN FEB 11 2007

...HIGH AND DANGEROUS SURF WILL IMPACT ORANGE AND SAN DIEGO
COUNTY BEACHES THROUGH MONDAY...

.A LARGE WEST SWELL GENERATED BY A STORM IN THE CENTRAL NORTHERN
PACIFIC WILL PEAK THIS EVENING...THEN BEGIN TO SLOWLY DECREASE
MONDAY AFTERNOON.

CAZ042-043-120600-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-070213T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
139 PM PST SUN FEB 11 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY. 

A LARGE WEST SWELL WILL BRING HIGH SURF TO SOUTHERN CALIFORNIA. SURF WILL
BUILD TO 4 TO 6 FEET AT ORANGE COUNTY BEACHES WITH MAX SETS TO 8
FEET. THE MORE EXPOSED SAN DIEGO COUNTY BEACHES WILL SEE THE SURF
INCREASE TO 5 TO 7 FEET WITH SETS TO 10 FEET SOUTH OF LA JOLLA.
THE HIGH SURF WILL CONTINUE INTO MONDAY MORNING...THEN SLOWLY
BEGIN TO SUBSIDE MONDAY AFTERNOON.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE
TO THE POWERFUL WAVES AND STRONG RIP CURRENTS.

THIS HIGH SURF EVENT WILL PRODUCE STRONG RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$

SMALL
000 
WHUS46 KSGX 120558
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
958 PM PST SUN FEB 11 2007

...HIGH AND DANGEROUS SURF WILL IMPACT ORANGE AND SAN DIEGO
COUNTY BEACHES THROUGH MONDAY...

.A LARGE WEST SWELL GENERATED BY A STORM IN THE CENTRAL NORTHERN
PACIFIC WILL PEAK THIS EVENING...THEN BEGIN TO SLOWLY DECREASE
MONDAY AFTERNOON.

CAZ042-043-121630-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-070213T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
958 PM PST SUN FEB 11 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY. 

A LARGE WEST SWELL WILL BRING HIGH SURF TO SOUTHERN CALIFORNIA.
SURF WILL BUILD TO 4 TO 6 FEET AT ORANGE COUNTY BEACHES WITH MAX
SETS TO 8 FEET. THE MORE EXPOSED SAN DIEGO COUNTY BEACHES WILL
SEE THE SURF INCREASE TO 5 TO 7 FEET WITH SETS TO 10 FEET SOUTH
OF LA JOLLA. THE HIGH SURF WILL CONTINUE INTO MONDAY MORNING...
THEN SLOWLY BEGIN TO SUBSIDE IN THE AFTERNOON.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE
DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS.

THIS HIGH SURF EVENT WILL PRODUCE STRONG RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$

JAD
000 
WHUS46 KSGX 121237
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
437 AM PST MON FEB 12 2007

...HIGH SURF ON THE ORANGE AND SAN DIEGO COUNTY BEACHES TODAY...

.A LARGE WEST SWELL GENERATED BY A STORM IN THE CENTRAL NORTHERN
PACIFIC WILL BRING LARGE SURF TODAY...DECREASING IN THE AFTERNOON.

CAZ042-043-122200-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-070213T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
437 AM PST MON FEB 12 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A LONG PERIOD WESTERLY SWELL WILL BRING HIGH SURF TO THE BEACHES
TODAY. SURF IN ORANGE COUNTY WILL RANGE FROM 4 TO 7 FEET. THE
MORE EXPOSED SAN DIEGO COUNTY BEACHES WILL SEE 5 TO 7 FOOT SURF
WITH SETS TO 10 FEET SOUTH OF LA JOLLA. THE HIGH SURF WILL BEGIN
TO SUBSIDE DURING THE AFTERNOON.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE
DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS.

THIS HIGH SURF EVENT WILL PRODUCE STRONG RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$

MOEDE
000 
WHUS46 KSGX 122147
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
147 PM PST MON FEB 12 2007

...HIGH SURF ON THE ORANGE AND SAN DIEGO COUNTY BEACHES THIS
AFTERNOON...

.A LARGE WEST SWELL WILL DECREASE THIS EVENING AND TONIGHT...

CAZ042-043-130200-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-070213T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
147 PM PST MON FEB 12 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

A LONG PERIOD WESTERLY SWELL WILL BRING HIGH SURF TO THE BEACHES
THIS AFTERNOON. SURF IN ORANGE COUNTY WILL RANGE FROM 4 TO 7
FEET. THE MORE EXPOSED SAN DIEGO COUNTY BEACHES WILL SEE 5 TO 7
FOOT SURF WITH SETS TO 9 FEET SOUTH OF PACIFIC BEACH. THE HIGH
SURF WILL CONTINUE TO SUBSIDE THIS EVENING AND TONIGHT.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE
DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS.

THIS HIGH SURF EVENT WILL PRODUCE STRONG RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$

SGX
000 
WHUS46 KSGX 130223
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
623 PM PST MON FEB 12 2007


CAZ042-043-130330-
/O.EXP.KSGX.SU.Y.0003.000000T0000Z-070213T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
623 PM PST MON FEB 12 2007

...HIGH SURF ADVISORY HAS EXPIRED...

THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. 



$$

SGX

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 9, 9:30 AM PST, 3 hours 16 minutes earlier.

Area forecast discussion, Feb 9, 9:30 AM PST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST FRI FEB 9 2007

.SYNOPSIS...
APPROACHING UPPER LEVEL LOW PRESSURE WILL BRING VARIABLE CLOUDINESS
TODAY. A PACIFIC STORM SYSTEM WILL CAUSE AN INCREASING CHANCE OF
RAIN FOR SATURDAY AFTERNOON...WITH RAIN BECOMING LIKELY OVER AND
WEST OF THE MOUNTAINS LATE SATURDAY INTO SUNDAY. A SLIGHT CHANCE OF
SHOWERS WILL LINGER INTO MONDAY AS THE LOW MOVES EAST. ANOTHER...
COLDER LOW PRESSURE SYSTEM WILL BRING A CHANCE OF SHOWERS TUESDAY
AND TUESDAY NIGHT.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

.SHORT TERM (TODAY-SUN)...
PLENTY OF HIGH LEVEL MOISTURE AND ASSOCIATED CLOUD COVER CONTINUED
INTO SOCAL THIS MORN. RECENT SATPIX SHOWED BREAKS UPSTREAM WHICH
SHOULD ALLOW FOR SOME SUNNY INTERVALS AT TIMES TODAY. THE ABUNDANT
HIGH CLOUDS HAVE MAINLY KEPT ANY COASTAL MARINE STRATUS TO A MINIMUM
OVERNIGHT. PRESSURE GRADIENTS ONSHORE WITH SAN-IPL NEAR 3 MB.

MAIN FORECAST FOCUS IS ON THIS WEEKENDS RAINFALL FOR SOCAL AS A
MOIST PACIFIC STORM SYSTEM AND FRONTAL BAND PUSH INTO THE AREA FROM
THE BAY AREA AND CENTRAL COAST. SEVERAL WAVES ROTATING THROUGH THE
LARGE UPPER TROUGH WILL GRADUALLY SHIFT THE FRONT AXIS S AND E
BRINGING INCREASING POPS BY SATURDAY AFTN...AND THEN HIGHEST POPS
FOR SAT EVE THROUGH MIDDAY SUNDAY. THE CHANCE OF SHOWERS WILL
DECREASE SUN AFTN AS THE LOW SHIFTS E. THE TROUGH HAS A DECENT
MOISTURE PLUME WITH 1.2-1.5 INCH PRECIPITABLE WATER EXTENDING TO SW
OF HAWAII. UPPER SUPPORT/LIFT IS LIMITED BUT THE TIMING AND LOCATION
OF WEAKER WAVES COULD ENHANCE THE SHOWERS IN THE FRONTAL BAND AT
TIMES. RAINFALL TOTALS SHOULD RANGE FROM ABOUT 1/4 TO 1/2 INCH W OF
THE MOUNTAINS WITH 1/2 TO 1 INCH ON THE W FACING MOUNTAIN SLOPES.
THERE SHOULD BE ABOUT 1/3 INCH IN THE HIGH DESERTS AND LESS THAN A
1/4 INCH IN THE LOWER DESERTS. THIS WILL BE A RELATIVELY WARM LOW
LATITUDE SYSTEM AND SNOW WILL BE CONFINED TO THE HIGHEST PEAKS.
STRONGER WINDS ALOFT AND ONSHORE FLOW WILL CAUSE LOCAL GUSTY
WINDS...MAINLY IN THE MOUNTAINS AND DESERTS SAT AND SUN BUT WINDS
ARE EXPECTED TO REMAIN BELOW ADVISORY STRENGTH. A LITTLE COOLER
TODAY THEN MORE COOLING SAT AND SUN.

.LONG TERM (MON-THU)...
A FEW SHOWERS COULD LINGER THROUGH MON WITH MOIST WLY FLOW UNDER A
WEAK RIDGE. ANOTHER...COLDER...TROUGH WILL BRING A CHANCE OF SHOWERS
TUE LINGERING INTO WED MORNING. THIS SYSTEM SHOULD BRING RAINFALL
TOTALS SIMILAR TO THE PREVIOUS ONE ON SUN BUT WITH MORE SNOW IN THE
MOUNTAINS. DRIER NW FLOW ALOFT WILL DEVELOP DURING THE DAY WED AND
CONTINUE THROUGH THU.

&&

.AVIATION...
SOME STRATUS MOVING A BIT IN TO THE COAST THIS MORNING BUT DO NOT
EXPECT IT TO DEVELOP UNTIL TONIGHT AND THEN MOVE INLAND. MAINLY HIGH
LEVEL CLOUDS OVER THE AREA THROUGH EARLY SATURDAY MORNING. WEAK
FRONT FORECAST TO MOVE THROUGH BY LATE SATURDAY AFTERNOON THROUGH
EARLY SUNDAY. EXPECT STRATUS WILL DEVELOP TONIGHT WITH BASES ABOUT
1000 FT MSL EARLY EVENING. THEN...LOWER CLOUDS BASES WILL RISE TO
ABOUT 2000 FT BY LATE MORNING OR AFTERNOON SATURDAY AS THE FRONT
MOVES TOWARD THE AREA WITH MOST CEILINGS ABOVE 5000 FT. VIS EXPECTED
TO BE MVFR TONIGHT AND THEN BECOME VFR AS THE MARINE LAYER EXPANDS.
WINDS AT 5K FT...SOUTHWEST 5-10 KT...BECOMING WEST 10-15 KT SAT
AFTERNOON. WINDS AT 10K FT...SOUTHWEST TO WEST 10-15 KT... BECOMING
SOUTHWEST 20-25 KT TONIGHT...THEN WEST 25-35 KT SAT AFTERNOON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX.

&&

PUBLIC...LAVIS
AVIATION...WHITLOW
Hazardous weather outlook, Feb 9, 4:00 AM PST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST FRI FEB 9 2007

CAZ042-043-048-050-055>058-060>062-100000-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 AM PST FRI FEB 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA AND
SOUTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COUPLE OF PACIFIC STORMS HAVE THE POTENTIAL OF BRINGING SIGNIFICANT
RAINFALL ACCUMULATIONS SATURDAY NIGHT THROUGH SUNDAY AND AGAIN ON
TUESDAY. SEE LAXSPSSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

DVA

Nearby

High Surf Advisories in California, 2007Every high surf advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.